An epidemiology model suggested by yellow fever

John R. Cannon, Daniel J. Galiffa

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


In this work, we construct and analyze a nonlinear reaction-diffusion epidemiology model consisting of two integral-differential equations and an ordinary differential equation, which is suggested by various insect borne diseases, for example, Yellow Fever. We begin by defining a nonlinear auxiliary problem and establishing the existence and uniqueness of its solution via a priori estimates and a fixed point argument, from which we prove the existence and uniqueness of the classical solution to the analytic problem. Next, we develop a finite-difference method to approximate our model and perform some numerical experiments. We conclude with a brief discussion of some subsequent extensions.

Original languageEnglish (US)
Pages (from-to)196-206
Number of pages11
JournalMathematical Methods in the Applied Sciences
Issue number2
StatePublished - Jan 30 2012

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • General Engineering


Dive into the research topics of 'An epidemiology model suggested by yellow fever'. Together they form a unique fingerprint.

Cite this